Alert archive / California / High Wind Watches in 2011
High Wind Watch 6, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Mar 22, 2011, 2:22 PM PDT for Siskiyou County, California. It took effect at Mar 24, 2011, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 2:22 PM PDT (21:22 UTC)
- In effect from
- Mar 24, 2011, 8:00 AM PDT
- Expired
- Mar 23, 2011, 2:37 PM PDT
- In force
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WWUS76 KMFR 222122 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 222 PM PDT TUE MAR 22 2011 CAZ081-230530- /O.NEW.KMFR.HW.A.0006.110324T1500Z-110325T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 222 PM PDT TUE MAR 22 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING AND THURSDAY AFTERNOON AND MAY BECOME STRONG AND GUSTY. * WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CC
3 follow-up statements
659 WWUS76 KMFR 230312 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 812 PM PDT TUE MAR 22 2011 CAZ081-231100- /O.CON.KMFR.HW.A.0006.110324T1500Z-110325T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 812 PM PDT TUE MAR 22 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING AND THURSDAY AFTERNOON AND MAY BECOME STRONG AND GUSTY. * WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STOCKTON
552 WWUS76 KMFR 231038 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 338 AM PDT WED MAR 23 2011 CAZ081-232200- /O.CON.KMFR.HW.A.0006.110324T1500Z-110325T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 338 AM PDT WED MAR 23 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING AND THURSDAY AFTERNOON AND MAY BECOME STRONG AND GUSTY. * WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
587 WWUS76 KMFR 232137 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 237 PM PDT WED MAR 23 2011 CAZ081-240545- /O.UPG.KMFR.HW.A.0006.110324T1500Z-110325T0000Z/ /O.NEW.KMFR.HW.W.0008.110324T1300Z-110324T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 237 PM PDT WED MAR 23 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTH WINDS WILL INCREASE THURSDAY MORNING AND PERSIST INTO EARLY THURSDAY AFTERNOON. * WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-240545- /O.NEW.KMFR.WI.Y.0012.110324T1600Z-110324T2300Z/ CENTRAL AND EASTERN LAKE COUNTY- 237 PM PDT WED MAR 23 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PDT THURSDAY. * TIMING: SOUTH WINDS WILL INCREASE THURSDAY MORNING AND PERSIST THROUGH THURSDAY AFTERNOON. * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG WINDS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Mar 22, 9:22 AM PDT, 5 hours earlier.
Area forecast discussion, Mar 22, 9:22 AM PDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
922 AM PDT TUE MAR 22 2011
.SHORT TERM...UPDATED TODAYS FORECAST. BASED ON CURRENT RADAR AND
SATELLITE IMAGERY THERE ARE ONLY A FEW LIGHT ISOLATED SHOWERS OVER
THE AREA THIS MORNING. MOST THE SHOWERS ARE CONCENTRATED FROM
MOUNT SHASTA CITY NORTHEAST INTO EASTERN SISKIYOU COUNTY...AND
SOUTHERN KLAMATH AND LAKE COUNTIES. EXPECT SHOWERS TO DECREASE
THIS AFTERNOON AS A WEAK SHORTWAVE MOVES EAST.
THE NEXT LOW THAT IS MOVING TOWARDS THE NORTHERN CALIFORNIA COAST
IS LOCATED NEAR 37N 130W. THIS LOW IS FORECAST TO MOVE EAST
NORTHEAST TO THE NORTHERN CALIFORNIA COAST THIS EVENING AND
TONIGHT THEN MOVE NORTHWARD ALONG THE SOUTHERN OREGON COAST
WEDNESDAY. SATELLITE IMAGERY IS NOT SHOWING SIGNIFICANT COLD TOPS
WITH THIS LOW. ALSO THE MODELS HAVE BACKED OFF ON THE
PRECIPITATION FORECAST OVER THE AREA...INCLUDING FOR THE MOUNT
SHASTA AREA. THE NAM IS STILL INDICATING AROUND THREE QUARTERS OF
AN INCH TO AN INCH OF PRECIPITATION NEAR MOUNT SHASTA FROM
TONIGHT THROUGH WEDNESDAY MORNING AS A SOUTHERLY LOWER LEVEL JET
FEEDS MOISTURE INTO THE AREA. THIS WOULD LIKELY BRING SNOW
ACCUMULATIONS OF 6 TO 12 INCHES TO THE MOUNT SHASTA AREA. SO HAVE
ISSUED WINTER STORM WARNINGS FOR ZONES 82 AND 83. ELSEWHERE EXPECT
MAINLY LIGHT PRECIPITATION.
A SECOND LOW THAT MOVES IN BEHIND THE FIRST...WEDNESDAY NIGHT AND
THURSDAY...WILL BE THE FOCUS OF TODAYS FORECAST. THIS LOW IS
FORECAST TO BRING MORE MOISTURE INTO THE CWA...ESPECIALLY FOR
SISKIYOU COUNTY WITH THE FOCUS AGAIN ON MOUNT SHASTA AREA. ALSO
WESTERN SISKIYOU MAY SEE MODERATE TO HEAVY PRECIPITATION. OTHER
AREA OF THE CWA WILL MAINLY SEE LIGHT PRECIPITATION WITH AREAS OF
MODERATE PRECIPITATION POSSIBLE ALONG THE COAST.
SNOW LEVELS ARE EXPECTED TO RANGE BETWEEN 2500 TO 3500 TONIGHT
THROUGH THURSDAY.
&&
.AVIATION...ISOLATED SHOWERS ARE OVER THE AREA...MAINLY EAST OF
THE CASCADES. VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH
THIS AFTERNOON. ALTHOUGH SOME ISOLATED MOUNTAIN OBSCURATIONS WILL
CONTINUE THIS MORNING EAST OF THE CASCADES IN SHOWERS. A LOW
MOVING TOWARDS THE AREA WILL BRING PRECIPITATION TONIGHT WITH
HEAVIEST ACTIVITY NEAR MOUNT SHASTA.
BEGINNING THIS EVENING BETWEEN 03Z AND 06Z...EXPECT WIDESPREAD
MVFR CIGS AND AREAS OF IFR CIGS AND VISIBILITIES TO DEVELOP IN
SOUTHERN AND EASTERN SISKIYOU COUNTY...INCLUDING KMHS...AND
CONTINUING THROUGH WEDNESDAY MORNING. ELSEWHERE...EXPECT VFR
CONDITIONS WITH AREAS OF MVFR CIGS IN SNOW SHOWERS...MAINLY FROM
THE CASCADES EAST TONIGHT THRU WEDNESDAY MORNING. AREAS OF MOUNTAIN
OBSCURATIONS AREA ALSO EXPECTED TONIGHT AND WEDNESDAY MORNING WITH
WIDESPREAD MOUNTAIN OBSCURATIONS NEAR KMHS.
&&
.PREV DISCUSSION... /ISSUED 233 AM PDT TUE MAR 22 2011/
DISCUSSION...
EVERYTHING STILL LOOKS ON TRACK FOR A VERY HEAVY SNOW EVENT OVER
PORTIONS OF NRN CALIFORNIA, BUT ESP IN THE SHASTA AREA. THIS WILL
BE A DOUBLE WHAMMY THAT I WILL TALK ABOUT IN A MOMENT.
IN THE MEANTIME, THINGS ARE PRETTY QUIET OVER THE MFR FA ATM.
THERE IS STILL SOME RESIDUAL LIGHT SNOW OVER ERN MODOC CTY THIS
MORNING WHICH SHOULD BE WINDING DOWN SHORTLY. RADAR ALSO CONTINUES
TO SHOW SOME VERY WEAK RETURNS OVER THE COASTAL ZONES AND WHILE A
FEW LIGHT SHOWERS ARE PROBABLY STILL GOING ON UNDER THE RADAR
THERE, NONE HAVE BEEN HITTING ANY GAUGES. TODAY WILL BE PRETTY
DECENT FOR MOST OF SW OR AND NRN CA AS WE AWAIT THE NEXT IN A
SEEMINGLY ENDLESS STRING OF PACIFIC STORMS. WE WILL SEE SOME SUN
PEAK THROUGH TODAY BUT WILL HAVE TO KEEP AT LEAST A SLIGHT CHC OF
PRECIP GOING MOST PLACES AS WE SEE SOME WEAK AFTERNOON CONVECTION
- SIMILAR TO YESTERDAY.
THE NEXT STORM NOW ROUNDING THE BASE OF THE LONG WAVE TROUGH NEAR
37N/133W WILL TURN NE AND MOVE INTO NRN CA TONIGHT. PRECIP SHOULD
BEGIN FILLING IN AROUND THE SHASTA AREA LATE THIS AFTERNOON AND
THEN INCREASE TONIGHT AS UPSLOPE FLOW STREGTHENS. THE MODELS
CONTINUE TO SHOW THE HEAVIEST PRECIP STAYING SOUTH SISKYOU COUNTY
EXCEPT FOR THE UPSLOPE INTO SHASTA, SO AM NOT INCLINED TO HOIST
ANY NEW HEADLINES ATM. SINCE THE SNOW DOESN'T REALLY GET GOING
IN ERNEST UNTIL TONIGHT EVEN IN SHASTA, WILL LET THE DAY SHIFT
HAVE ANOTHER LOOK BEFORE UPGRADING THE WATCH. PRECIP TONIGHT
SHOULD REMAIN LARGELY SOUTH OF THE OR/CA BORDER THUS THE REST OF
US WILL JUST SEE CLOUDS WITH AREAS OF VALLEY RAIN AND MOUNTAIN
SNOW, BUT PROBABLY NOTHING SIGNIFICANT.
SNOW MAY LET UP A LITTLE LATE TOMORROW IN THE SHASTA AREA BEFORE
THE NEXT PUNCH ARRIVES TOMORROW NIGHT. THIS SECOND BLAST TAKES A
MORE NORTHERLY TRACK AND THUS THE FOCUS OF THE PRECIP SHIFTS NORTH
AS WELL AND WILL INCLUDE WESTERN SISKYOU COUNTY IN ADDITION TO
SHASTA THIS TIME. WHILE MY OREGON AND EASTSIDE COUNTIES STAND A
DECENT CHANCE OF PRECIP WITH THIS SECOND WAVE, IT STILL DOESN'T
LOOK REAL SIGNIFICANT ANYWHERE EXCEPT SISKYOU COUNTY.
THE LATEST EXTENDED MODEL GUIDANCE STILL PROVIDES LITTLE LIGHT AT
THE END OF THE TUNNEL. THIS PARADE OF STORMS LOOKS TO CONTINUE FOR
THE FORESEEABLE FUTURE WITH SHORT BREAKS IN BETWEEN. IT IS LIKELY
THAT WET, UNSETTLED, AND COOL WEATHER WILL CONTINUE THROUGH THIS
UPCOMING WEEKEND AND PROBABLY BEYOND. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT ABOVE 3000 FEET FOR CAZ080.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY
ABOVE 3000 FEET FOR CAZ082.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT FRIDAY
FOR PZZ350-356-370-376.
CCHazardous weather outlook, Mar 22, 11:09 AM PDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1109 AM PDT TUE MAR 22 2011 CAZ083-231815- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1109 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED EFFECTIVE FROM 8 PM TONIGHT THROUGH 5 AM PDT FRIDAY. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING CONTINUES UNTIL 5 AM PDT FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-231815- SOUTH CENTRAL SISKIYOU COUNTY- 1109 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED ABOVE 3000 FEET EFFECTIVE FROM 8 PM TONIGHT THROUGH 5 AM PDT FRIDAY. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING CONTINUES UNTIL 5 AM PDT FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-231815- WESTERN SISKIYOU COUNTY- 1109 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH REMAINS IN EFFECT FOR AREAS ABOVE 3000 FEET FROM WEDNESDAY AFTERNOON UNTIL LATE THURSDAY NIGHT. PLEASE SEE LATEST WATCH MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OR
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:55 AM PDT | Winter Storm Warning | MFR | Siskiyou | 66 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.